Chantix

:confused:

1st post from a 2nd day lurker, usefull posts...thank you and congratz to all here!

August 22 quit date. 16 Days smoke free

Started Chantix around August 2nd and just quit taking it 2 weeks later, it helped initially - then side affects drove me nuts so stopped taking it. :eek:- still suffering from lower back pain & blurry vision & very little sleep.

I assumed the body aches, specially the lower back pain & blurry vision would have calmed down by now ... or ... has anyone had similar experience from quiting cold turkey.

Trying to figure if these side effects are from chantix or from a recovering 30 year/pack a day smoker?

Other than that, baby steps ...hour by hour... "and yea i'd love to kill someone ...don't bail me out..just bring me a pack o smokes :rolleyes: "

4 Replies

oldestnewest
  • Im not sure if you can use my experience for anything, as we all have different experiences when quitting, but here goes anyway.

    I smoked a pack a day for 4 years. I only had withdrawal symptoms for the first 4 days of quitting cold turkey. I didn't have any back pain or neck pain, I did have blurry vision though. I experienced having more ebergy for a while and sleeping less than I used to. I wasn't tired because of it though. If you have pains maybe that explains why you can't sleep much.

    After around 4 days all my symptoms went away except for sore mouth and ulcers. If you still have symptoms after 16 days of not smoking at all I'd say it's probably from the champix.

    I don't know a lot about champix, but maybe talk to your doctor if it continues.

    Also gratz for doing so well on your quit.

  • Hi MadDad

    I have been on Champix/Chantix for a couple of months now, and have suffered all of the symptoms that you named, and many more.... I have always found it difficult to say what is down to the tablets, what is related to stopping smoking, and what is about being over 50! Listening to the experience of others who have gone cold turkey, I am more inclined to blame the tablets at this stage.

    I am also aware that the side effects can continue for quite a while after you have stopped taking them. Still, whether caused by the Chantix or the lack of nicotine, there must come a point when you start to recover. You are doing really well to have got to 16 days, so keep it up!

  • SmokeCat I see you are doing awsome congratz, and thanks for post. Your post helps and gives me the logic ... you smoked for 4 years - had the side-effects for 4 days, I smoked for 30 so maybe 30 days of effects lol:D

    Yes the campix did take the edge off, but after reviewing the effects from numerous sites I decided I was done with it - most convincing was FDA ruled against traffic controlers and pilots using it - that put me on another cold turkey run, drove/driving me bananas, but slowly calming down or trying too,(kinda hard with 2 teen daughters). The pain may also be due to 2nd job - day job -software developer, night job - unloader - so after 16 hour day I pretty beaten up, however managed ok pre smoking/champix.

  • Mrs T. well done -you supesta!!

    "whether caused by the Chantix or the lack of nicotine, there must come a point when you start to recover" - my new focus...thank you!

You may also like...